Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Dermatol. 1993 Apr;129(4):469-73.

Erythema induratum of Bazin. Evidence of T-lymphocyte hyperresponsiveness to purified protein derivative of tuberculin: report of two cases and treatment.

Author information

1
Department of Dermatology, Ludwig-Maximilians-Universit├Ąt, Munich, Germany.

Abstract

BACKGROUND AND DESIGN:

Erythema induratum of Bazin, a chronic form of nodular vasculitis, may be associated with chronic infections by Mycobacterium tuberculosis. However, the true origin of the disease is a subject of speculation and remains elusive. Two female patients (58 years old and 33 years old) with a minimum 10-year history of chronic tender ulcerating nodules on the lower aspects of the legs were studied both clinically and in the response of their peripheral T cells to purified protein derivative of tuberculin.

RESULTS:

Both patients with no previous history of tuberculosis had strongly positive skin test results at a Mantoux 10(-4) dilution (1 unit of purified protein derivative). In response to full-course triple-agent (isoniazid, rifampicin, and ethambutol) chemotherapy, a complete remission of clinical symptoms was seen in both cases and no relapse occurred after discontinuation of therapy. A marked increase in peripheral T-lymphocyte response to purified protein derivative was found before onset of and during successful therapy.

CONCLUSIONS:

The present clinical observations together with the pronounced cellular response to purified protein derivative suggest a tuberculous origin of erythema induratum of Bazin.

PMID:
8466218
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center